Heavy Rain, San Juan and Vicinity
- When
- September 1, 1:50 PM AST
- Where
- San Juan and Vicinity County, San Juan
- Reported by
- BROADCAST MEDIA
Localized flooding was reported in Rio Piedras.
1 heavy rain, 1 flash flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 1, 12:19 PM AST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1219 PM AST FRI SEP 1 2006 .UPDATE... SKIES BECAME PARTLY CLOUDY ACROSS THE ENTIRE REGION DURING THE LATE AFTERNOON HOURS AS PATCHES OF SHALLOW LOW LEVEL MOISTURE MOVED RAPIDLY ACROSS THE LOCAL AREA. SOME OF THE ACCOMPANYING SHOWERS MOVED OVER PARTS OF THE LOCAL ISLANDS AND PRODUCED MODERATE TO LOCALLY RAINFALL IN SOME AREAS. SATELLITE IMAGERY INDICATED THAT THE UPPER TROUGH (TUTT) HAS NOW SHIFTED TO JUST NORTHWEST OF THE LOCAL AREA WITH AN INDUCED LOW TO MID LEVEL TROUGH NOW MOVING ACROSS THE MONA PASSAGE. MEANWHILE...UPPER HIGH PRESSURE RIDGE CONTINUES TO BUILD INTO THE AREA FROM THE CENTRAL ATLANTIC. SURFACE HIGH PRESSURE RIDGING DOMINATES THE LOCAL AREA WITH PATCHES OF SHALLOW MOISTURE BEING BROUGHT ACROSS THE REGION IN A MODERATE TRADE WIND FLOW. THE LOCAL UPPER AIR SOUNDINGS...ESPECIALLY MACM (SAINT MARTEEN) SHOWED A RELATIVELY DRIER AIRMASS MOVING INTO THE AREA OVER THE NEXT DAY OR SO...THIS IS ALSO SUGGESTED BY THE LATEST GFS MODEL GUIDANCE. THEREFORE ONLY MINOR CHANGES WERE MADE TO THE INHERITED FORECAST TO REFLECT PRESENT AND EXPECTED SHORT TERM FORECAST CONDITIONS. SATELLITE IMAGERY ALSO SHOWED A VOLCANIC ASH PLUME EXTENDING APPROXIMATELY 100 MILES DUE WEST FROM THE ISLAND OF MONTSERRAT... HOWEVER EXPECT NO SIGNIFICANT SHIFT IN THE PRESENT WIND FLOW AT THE MOMENT. /RAM && .PREV DISCUSSION... DISCUSSION...AN UPPER LEVEL LOW PRESSURE SYSTEM NORTH TO NORTHWEST OF THE AREA ALLOWED SOME TRADE WIND SHOWERS TO BECOME THUNDERSTORMS DURING THE NIGHT BUT THESE REMAINED OVER THE ATLANTIC AND CARIBBEAN COASTAL WATERS. WINDS WILL CONTINUE LIGHT AGAIN TODAY BUT A TREND TO INCREASE WAS NOTED IN THE 00Z SOUNDING AND IS SUGGESTED BY GFS MODEL GUIDANCE. THE UPPER LOW IS LOCATED IN A POSITION WHICH FAVORS WEATHER DEVELOPMENT. THEN I AM GOING WITH SCATTERED TO NUMEROUS SHOWERS AGAIN FOR SOME SECTORS OF PUERTO RICO ESPECIALLY WEST-INTERIOR. THE NEXT FEATURE WHICH PROMISES ADDITIONAL RAINFALL IS A TROPICAL WAVE EXPECTED TO AFFECT US DURING MONDAY AFTERNOON THROUGH TUESDAY. SYNOPSIS...AN UPPER LOW NORTH-NORTHWEST OF THE LOCAL AREA IS INDUCING A REFLECTION AT THE SURFACE WHICH WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE CARIBBEAN AND ATLANTIC WATERS. HIGH PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGH THE WEEKEND BEFORE THE CIRCULATION ASSOCIATED TO A TROPICAL WAVE START TO AFFECT THE LOCAL AREA ON SUNDAY MAINLY SOUTH OF THE AREA. THIS FEATURE WAS ESTIMATED NEAR 54 WEST THIS MORNING. CLIMATE...SEPTEMBER IS THE MONTH WITH HIGHER PRECIPITATION AMOUNTS FOR THE WEST SECTIONS OF PUERTO RICO AND PART OF THE WEST- INTERIOR. HIGHER CHANCES OF RAINFALL TODAY ARE OVER THE WEST AND WEST-INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 88 79 / 40 30 30 40 STT 88 77 88 77 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI SEP 1 2006 PRZ001>013-AMZ710>750-011000- 630 AM AST FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... A RELATIVELY DRY AIR MASS WILL PREVAIL ACROSS THE LOCAL AREA. HOWEVER...THERE WILL BE ENOUGH LINGERING MOISTURE TO HELP FOR DIURNAL SHOWERS DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS PARTS OF THE INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THESE AREAS THIS AFTERNOON...AND URBAN AND SMALL STREAM FLOODING IS LIKELY. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY. ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-011000- 630 AM AST FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TODAY...MAINLY OVER THE ADJACENT COASTAL WATERS. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY. ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 heavy rain, 1 flash flood. Local standard time, as filed.
Localized flooding was reported in Rio Piedras.
USGS river level sensors along Rio Piedras at Cupey, El Señorial, and Caimito were above flood stage and rising.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533776, 5533775.